Double optimal regularization algorithms for solving ill-posed linear problems under large noise

Chein Shan Liu, Satya N. Atluri

Research output: Contribution to journalArticlepeer-review

4 Scopus citations

Abstract

A double optimal solution of an n-dimensional system of linear equations Ax = b has been derived in an affine m-dimensional Krylov subspace with mn. We further develop a double optimal iterative algorithm (DOIA), with the descent direction z being solved from the residual equation Az = r0 by using its double optimal solution, to solve ill-posed linear problem under large noise. The DOIA is proven to be absolutely convergent step-by-step with the square residual error r2 = b-Ax2 being reduced by a positive quantity Azk2 at each iteration step, which is found to be better than those algorithms based on the minimization of the square residual error in an m-dimensional Krylov subspace. In order to tackle the ill-posed linear problem under a large noise, we also propose a novel double optimal regularization algorithm (DORA) to solve it, which is an improvement of the Tikhonov regularization method. Some numerical tests reveal the high performance of DOIA and DORA against large noise. These methods are of use in the ill-posed problems of structural health-monitoring.

Original languageEnglish
Pages (from-to)1-39
Number of pages39
JournalCMES - Computer Modeling in Engineering and Sciences
Volume104
Issue number1
StatePublished - 2015

Keywords

  • Affine Krylov subspace
  • Double optimal iterative algorithm
  • Double optimal regularization algorithm
  • Double optimal solution
  • Ill-posed linear equations system

Fingerprint Dive into the research topics of 'Double optimal regularization algorithms for solving ill-posed linear problems under large noise'. Together they form a unique fingerprint.

Cite this